Alert archive / Alabama / Freeze Warnings in 2022

Freeze Warning 3, NWS Mobile, AL

October 18, 202212 counties in Alabama; Escambia County, Okaloosa County, Santa Rosa County, Florida; 5 counties in Mississippi

NWS Mobile, AL issued this freeze warning at Oct 18, 2022, 3:07 AM CDT for 12 counties in Alabama; Escambia County, Okaloosa County, Santa Rosa County, Florida; 5 counties in Mississippi. It took effect at Oct 19, 2022, 1:00 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 18, 2022, 3:07 AM CDT (08:07 UTC)
In effect from
Oct 19, 2022, 1:00 AM CDT
Expired
Oct 19, 2022, 8:00 AM CDT
In force
7 hr
Issued by
NWS Mobile, AL

Counties Baldwin County, AL, Butler County, AL, Choctaw County, AL, Clarke County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL, Mobile County, AL, Monroe County, AL, Washington County, AL, Wilcox County, AL, Escambia County, FL, Okaloosa County, FL, Santa Rosa County, FL, George County, MS, Greene County, MS, Perry County, MS, Stone County, MS, Wayne County, MS

The radar

The Mobile radar (KMOB), 83 km from the middle of the area, began a volume at 08:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 8.1 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2022-10-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2022-10-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -54 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
875 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
-54 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

894 
WWUS74 KMOB 180807
NPWMOB

URGENT - WEATHER MESSAGE
National Weather Service Mobile AL
307 AM CDT Tue Oct 18 2022

ALZ051>058-MSZ067-075-076-181700-
/O.UPG.KMOB.FZ.A.0002.221019T0600Z-221019T1300Z/
/O.NEW.KMOB.FZ.W.0003.221019T0600Z-221019T1300Z/
/O.NEW.KMOB.FZ.A.0003.221020T0600Z-221020T1300Z/
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Wayne-Perry-Greene-
Including the cities of Butler, Lisman, Silas, Chatom, Millry, 
Grove Hill, Jackson, Thomasville, Camden, Pine Hill, Homewood, 
Monroeville, Evergreen, Greenville, Brantley, Luverne, 
Waynesboro, Beaumont, New Augusta, Richton, Leakesville, 
and McLain
307 AM CDT Tue Oct 18 2022

...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY...
...FREEZE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY MORNING...

* WHAT...For the Freeze Warning, sub-freezing temperatures as low
  as 30 expected. For the Freeze Watch, sub-freezing temperatures
  as low as 30 possible.

* WHERE...Portions of south central and southwest Alabama and 
  southeast Mississippi.

* WHEN...For the Freeze Warning, from 1 AM to 8 AM CDT 
  Wednesday. For the Freeze Watch, from late Wednesday night 
  through Thursday morning.

* IMPACTS...Frost and freeze conditions will kill crops, other
  sensitive vegetation and possibly damage unprotected outdoor
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

ALZ059-060-261>264-FLZ201-203-205-MSZ078-079-181700-
/O.UPG.KMOB.FZ.A.0002.221019T0600Z-221019T1300Z/
/O.NEW.KMOB.FZ.W.0003.221019T0600Z-221019T1300Z/
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Escambia Inland-Santa Rosa Inland-Okaloosa Inland-
Stone-George-
Including the cities of Atmore, Brewton, Flomaton, Andalusia, 
Opp, Citronelle, Saraland, Stockton, Mobile, Prichard, Theodore, 
Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, Century, 
Molino, Walnut Hill, Jay, Milton, Crestview, Wiggins, 
and Lucedale
307 AM CDT Tue Oct 18 2022

...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY...

* WHAT...Sub-freezing temperatures as low as 30 expected.

* WHERE...Portions of south central and southwest Alabama, 
  northwest Florida and southeast Mississippi.

* WHEN...From 1 AM to 8 AM CDT Wednesday.

* IMPACTS...Frost and freeze conditions will kill crops, other
  sensitive vegetation and possibly damage unprotected outdoor
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$
4 follow-up statements
910 
WWUS74 KMOB 181828
NPWMOB

URGENT - WEATHER MESSAGE
National Weather Service Mobile AL
128 PM CDT Tue Oct 18 2022

ALZ051>058-MSZ067-075-076-190230-
/O.CON.KMOB.FZ.W.0003.221019T0600Z-221019T1300Z/
/O.CON.KMOB.FZ.A.0003.221020T0600Z-221020T1300Z/
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Wayne-Perry-Greene-
Including the cities of Butler, Lisman, Silas, Chatom, Millry, 
Grove Hill, Jackson, Thomasville, Camden, Pine Hill, Homewood, 
Monroeville, Evergreen, Greenville, Brantley, Luverne, 
Waynesboro, Beaumont, New Augusta, Richton, Leakesville, 
and McLain
128 PM CDT Tue Oct 18 2022

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
WEDNESDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT 
THROUGH THURSDAY MORNING...

* WHAT...For the Freeze Warning, sub-freezing temperatures as low
  as 30 expected. For the Freeze Watch, sub-freezing temperatures
  as low as 29 possible.

* WHERE...Portions of south central and southwest Alabama and 
  southeast Mississippi.

* WHEN...For the Freeze Warning, from 1 AM to 8 AM CDT 
  Wednesday. For the Freeze Watch, from late Wednesday night 
  through Thursday morning.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

ALZ059-060-261>264-FLZ201-203-205-MSZ078-079-190230-
/O.CON.KMOB.FZ.W.0003.221019T0600Z-221019T1300Z/
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Escambia Inland-Santa Rosa Inland-Okaloosa Inland-
Stone-George-
Including the cities of Atmore, Brewton, Flomaton, Andalusia, 
Opp, Citronelle, Saraland, Stockton, Mobile, Prichard, Theodore, 
Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, Century, 
Molino, Walnut Hill, Jay, Milton, Crestview, Wiggins, 
and Lucedale
128 PM CDT Tue Oct 18 2022

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
WEDNESDAY...

* WHAT...Sub-freezing temperatures as low as 30 expected.

* WHERE...Portions of south central and southwest Alabama, 
  northwest Florida and southeast Mississippi.

* WHEN...From 1 AM to 8 AM CDT Wednesday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$
654 
WWUS74 KMOB 190132
NPWMOB

URGENT - WEATHER MESSAGE
National Weather Service Mobile AL
832 PM CDT Tue Oct 18 2022

ALZ051>058-MSZ067-075-076-191100-
/O.CON.KMOB.FZ.W.0003.221019T0600Z-221019T1300Z/
/O.CON.KMOB.FZ.A.0003.221020T0600Z-221020T1300Z/
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Wayne-Perry-Greene-
Including the cities of Butler, Lisman, Silas, Chatom, Millry, 
Grove Hill, Jackson, Thomasville, Camden, Pine Hill, Homewood, 
Monroeville, Evergreen, Greenville, Brantley, Luverne, 
Waynesboro, Beaumont, New Augusta, Richton, Leakesville, 
and McLain
832 PM CDT Tue Oct 18 2022

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
WEDNESDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT
THROUGH THURSDAY MORNING...

* WHAT...For the Freeze Warning, sub-freezing temperatures as 
  low as 30 expected. For the Freeze Watch, sub-freezing 
  temperatures as low as 29 possible.

* WHERE...Portions of south central and southwest Alabama and 
  southeast Mississippi.

* WHEN...For the Freeze Warning, from 1 AM to 8 AM CDT 
  Wednesday. For the Freeze Watch, from late Wednesday night 
  through Thursday morning.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

ALZ059-060-261>264-FLZ201-203-205-MSZ078-079-191100-
/O.CON.KMOB.FZ.W.0003.221019T0600Z-221019T1300Z/
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Escambia Inland-Santa Rosa Inland-Okaloosa Inland-
Stone-George-
Including the cities of Atmore, Brewton, Flomaton, Andalusia, 
Opp, Citronelle, Saraland, Stockton, Mobile, Prichard, Theodore, 
Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, Century, 
Molino, Walnut Hill, Jay, Milton, Crestview, Wiggins, 
and Lucedale
832 PM CDT Tue Oct 18 2022

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
WEDNESDAY...

* WHAT...Sub-freezing temperatures as low as 30 expected.

* WHERE...Portions of south central and southwest Alabama, 
  northwest Florida and southeast Mississippi.

* WHEN...From 1 AM to 8 AM CDT Wednesday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$
831 
WWUS74 KMOB 190826
NPWMOB

URGENT - WEATHER MESSAGE
National Weather Service Mobile AL
326 AM CDT Wed Oct 19 2022

ALZ051>058-MSZ067-075-076-191630-
/O.UPG.KMOB.FZ.A.0003.221020T0600Z-221020T1300Z/
/O.NEW.KMOB.FZ.W.0004.221020T0600Z-221020T1300Z/
/O.CON.KMOB.FZ.W.0003.000000T0000Z-221019T1300Z/
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Wayne-Perry-Greene-
Including the cities of Butler, Lisman, Silas, Chatom, Millry, 
Grove Hill, Jackson, Thomasville, Camden, Pine Hill, Homewood, 
Monroeville, Evergreen, Greenville, Brantley, Luverne, 
Waynesboro, Beaumont, New Augusta, Richton, Leakesville, 
and McLain
326 AM CDT Wed Oct 19 2022

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM CDT THURSDAY...

* WHAT...For the first Freeze Warning, sub-freezing temperatures 
  as low as 30. For the second Freeze Warning, sub-freezing 
  temperatures as low as 31 expected.

* WHERE...Portions of south central and southwest Alabama and 
  southeast Mississippi.

* WHEN...For the first Freeze Warning, until 8 AM CDT this 
  morning. For the second Freeze Warning, from 1 AM to 8 AM CDT 
  Thursday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

ALZ059-261-262-MSZ078-079-191630-
/O.NEW.KMOB.FZ.W.0004.221020T0600Z-221020T1300Z/
/O.CON.KMOB.FZ.W.0003.000000T0000Z-221019T1300Z/
Escambia-Mobile Inland-Baldwin Inland-Stone-George-
Including the cities of Atmore, Brewton, Flomaton, Citronelle, 
Saraland, Stockton, Wiggins, and Lucedale
326 AM CDT Wed Oct 19 2022

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM CDT THURSDAY...

* WHAT...For the first Freeze Warning, sub-freezing temperatures 
  as low as 31. For the second Freeze Warning, sub-freezing 
  temperatures as low as 31 expected.

* WHERE...In Alabama, Escambia, Mobile Inland and Baldwin Inland 
  Counties. In Mississippi, Stone and George Counties.

* WHEN...For the first Freeze Warning, until 8 AM CDT this 
  morning. For the second Freeze Warning, from 1 AM to 8 AM CDT 
  Thursday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

ALZ060-263-264-FLZ201-203-205-191630-
/O.NEW.KMOB.FR.Y.0001.221020T0600Z-221020T1300Z/
/O.CON.KMOB.FZ.W.0003.000000T0000Z-221019T1300Z/
Covington-Mobile Central-Baldwin Central-Escambia Inland-
Santa Rosa Inland-Okaloosa Inland-
Including the cities of Andalusia, Opp, Mobile, Prichard, 
Theodore, Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, 
Century, Molino, Walnut Hill, Jay, Milton, and Crestview
326 AM CDT Wed Oct 19 2022

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...
...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT THURSDAY...

* WHAT...For the Freeze Warning, sub-freezing temperatures as 
  low as 32. For the Frost Advisory, temperatures as low as 33 
  will result in frost formation.

* WHERE...In Alabama, Covington, Mobile Central and Baldwin 
  Central Counties. In Florida, Escambia Inland, Santa Rosa 
  Inland and Okaloosa Inland Counties.

* WHEN...For the Freeze Warning, until 8 AM CDT this morning. 
  For the Frost Advisory, from 1 AM to 8 AM CDT Thursday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$
116 
WWUS74 KMOB 191307
NPWMOB

URGENT - WEATHER MESSAGE
National Weather Service Mobile AL
807 AM CDT Wed Oct 19 2022

ALZ051>059-261-262-MSZ067-075-076-078-079-192200-
/O.EXP.KMOB.FZ.W.0003.000000T0000Z-221019T1300Z/
/O.CON.KMOB.FZ.W.0004.221020T0600Z-221020T1300Z/
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Mobile Inland-Baldwin Inland-Wayne-Perry-Greene-Stone-
George-
Including the cities of Butler, Lisman, Silas, Chatom, Millry, 
Grove Hill, Jackson, Thomasville, Camden, Pine Hill, Homewood, 
Monroeville, Evergreen, Greenville, Brantley, Luverne, Atmore, 
Brewton, Flomaton, Citronelle, Saraland, Stockton, Waynesboro, 
Beaumont, New Augusta, Richton, Leakesville, McLain, Wiggins, 
and Lucedale
807 AM CDT Wed Oct 19 2022

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
THURSDAY...

* WHAT...Sub-freezing temperatures as low as 31 expected.

* WHERE...Portions of south central and southwest Alabama and 
  southeast Mississippi.

* WHEN...From 1 AM to 8 AM CDT Thursday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

ALZ060-263-264-FLZ201-203-205-192200-
/O.EXP.KMOB.FZ.W.0003.000000T0000Z-221019T1300Z/
/O.CON.KMOB.FR.Y.0001.221020T0600Z-221020T1300Z/
Covington-Mobile Central-Baldwin Central-Escambia Inland-
Santa Rosa Inland-Okaloosa Inland-
Including the cities of Andalusia, Opp, Mobile, Prichard, 
Theodore, Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, 
Century, Molino, Walnut Hill, Jay, Milton, and Crestview
807 AM CDT Wed Oct 19 2022

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
THURSDAY...

* WHAT...Temperatures as low as 33 will result in frost 
  formation.

* WHERE...In Alabama, Covington, Mobile Central and Baldwin 
  Central Counties. In Florida, Escambia Inland, Santa Rosa 
  Inland and Okaloosa Inland Counties.

* WHEN...From 1 AM to 8 AM CDT Thursday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this freeze warning went out at Oct 18, 12:30 AM CDT, 2 hours 37 minutes earlier.

Area forecast discussion, Oct 18, 12:30 AM CDT, 2 hours 37 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1230 AM CDT Tue Oct 18 2022

...New AVIATION...

.AVIATION...
(06Z TAFS)
Issued at 1225 AM CDT Tue Oct 18 2022

VFR conditions prevail across the region in the wake of a strong
cold front. Main aviation concerns for today will be in regards to
strong northerly winds sustained around 15 knots gusting upwards
of 25 knots at times. Winds should relax some after sunset Tuesday
night to around 10 knots out of the north. MM/25

&&

.PREV DISCUSSION... /issued 632 PM CDT Mon Oct 17 2022/

..New AVIATION...

AVIATION...
(00Z TAFS)
Issued at 622 PM CDT Mon Oct 17 2022

VFR conditions expected through the forecast. Northerly winds 5 to
10 knots will increase to 10 to 15 knots and gusty overnight
behind a cold front moving south of the coast tonight.
/16

PREV DISCUSSION... /issued 413 PM CDT Mon Oct 17 2022/

.New NEAR TERM, SHORT TERM, LONG TERM, MARINE, FIRE...

NEAR TERM...
(Now through Tuesday)
Issued at 413 PM CDT Mon Oct 17 2022

An upper level longwave trough will continue to dig southward
across much of the eastern U.S. today and the associated strong
cold front we have been advertising is expected to make its way
southeastward through our forecast area through early evening. A
much cooler and drier airmass will spread into our forecast area
tonight into Tuesday as surface high pressure builds southeastward
from the Plains into the Mississippi Valley and north central
Gulf Coast region. Clouds are expected to decrease this evening
with mostly clear skies anticipated overnight into Tuesday.
Surface dewpoints will likely crater into the 20s and possibly
even into at least the upper teens on Tuesday, which will lead to
very low relative humidity values across the region. The low RH
combined with elevated northerly flow will pose an increased fire
danger risk Tuesday. See below for more details. Much cooler
temperatures are expected tonight with lows from around 40 to the
mid 40s over interior areas and upper 40s to mid 50s along the
coast. Highs Tuesday will be well below normal, ranging from 56 to
62 degrees interior areas, with mid 60s across our central and
southern coastal zones. /22

SHORT TERM...
(Tuesday night through Thursday night)
Issued at 413 PM CDT Mon Oct 17 2022

It will be dry and much colder into midweek; however, a bit of a
warm up follows into late week.

A stout upper trough/closed low over the eastern CONUS will lead
to mainly zonal flow aloft over the local area Tuesday night. This
feature will begin to shift east by Wednesday, with a few
shortwaves rounding its base. However, for the local area,
northwesterly flow will prevail aloft. At the surface, high
pressure will build into the region from the west and usher very
dry and cold air into the area. Overall, no rain is forecast
through Thursday night, but it will be dry and cold. Some frost is
possible during the late night/early morning hours as
temperatures and dewpoints dip into the 20s and 30s Tuesday and
Wednesday nights.

Model guidance shows very low dewpoints through the period, with
values in the lower to mid 20s through Wednesday afternoon and
increasing somewhat to be in the upper 20s to lower 30s Wednesday
evening. As has been mentioned, dewpoints may fall even lower
given very dry dewpoints in model soundings between 925 to 850mb
(-10C to -40C). This will be monitored. We'll also need to keep on
eye on fire weather through the period. Although winds will only
be around 10 knots or less, low relative humidity and dry fuels
may contribute to an increase in fire weather concerns. Outdoor
burning is not recommended!

As previously mentioned, the cold air is on the way! In fact,
this cold air may lead to record lows for portions of the area.
Highs on Wednesday will top out in the upper 50s to lower 60s
inland and in the lower to mid 60s near the coast. As surface high
pressure moves closer to the local area, a bit of a warm up is
anticipated through late week. Highs are therefore expected to
reach the mid to upper 60s on Thursday. Meanwhile, low
temperatures Tuesday night will be chilly! Lows will likely dip
into the lower 30s for most inland areas; although, some spots in
the far north could see upper 20s. Farther south at the coast, mid
to upper 30s are forecast. Expecting even colder lows by
Wednesday night due to clear skies and light winds. This will set
the stage for excellent radiational cooling, leading to some of
the coldest temperatures we've seen so far this season. Many
inland locations are expected to drop into the upper 20s to lower
30s. Lows at the coast will then be similar to Tuesday night, in
the mid to upper 30s.

Forecast lows at Mobile, AL are 33 degrees for Tuesday night and
32 degrees Wednesday night, with a low of 39 degrees each night at
Pensacola, FL. Below are the record low temperatures at Mobile
and Pensacola, respectively, for October 18th and 19th:

Record Low at MOB for October 18th: 35 degrees in 1948
Record Low at MOB for October 19th: 38 degrees in 1989

Record Low at PNS for October 18th: 39 degrees in 1948
Record Low at PNS for October 19th: 39 degrees in 1989

A Freeze Watch remains in effect from late Tuesday night through
Wednesday morning for most of the local area except the immediate
coast. Lows will then be a bit warmer (but still cold) Thursday
night, with values in the mid 30s to around 40 degrees expected
over inland areas and lower to upper 40s at the coast. /26

LONG TERM...
(Friday through Monday)
Issued at 413 PM CDT Mon Oct 17 2022

Northwesterly flow aloft will begin to ease on Friday as an upper
trough moves east of the area. A surface high pressure centered
over the region also slides northeast on Friday, causing light
northwesterly and westerly winds to become more southerly. This
pattern will maintain the dry conditions while allowing
temperatures moderate. Highs on Friday are expected to climb back
into the 70s as southerly flow begins ushering in warmer air off
of the Gulf. Overnight lows will also be much warmer than earlier
in the week with temperatures ranging from the lower to mid 40s
inland and the upper 40s and lower 50s inland. Over the weekend,
the surface high pressure sets up over the Appalachians keeping a
southerly flow at the surface with a westerly flow aloft.
Temperatures will continue to gradually warm through the weekend
with highs climbing back into the upper 70s and lower 80s on
Sunday. Lows will follow a similar trend with temperatures
returning to the 50s by Sunday night. As we head into early next
week, there is a general consensus that upper ridging will amplify
over the eastern portions of the Southeast as an upper trough
pivots across the North Central US. There are still discrepancies
amongst the ensemble and deterministic guidance regarding the
strength of the upper ridging and placement of the upper trough,
but overall am expecting the dry conditions to persist into early
next week with temperatures continuing to warm. /14

MARINE...
Issued at 413 PM CDT Mon Oct 17 2022

A cold front will move across the marine area this evening
and expect a moderate to strong offshore flow to prevail tonight
through Wednesday morning as high pressure builds in the wake of the
front. A Small Craft Advisory remains in effect for the Gulf marine
zones out 60 nm and also for Mobile Bay and the Mississippi Sound
from 10 PM this evening until 10 AM Wednesday morning for northerly
winds of 20-25 knots and some gusts up to around 30 knots. Seas will
build to 3 to 6 feet over the Gulf waters. Small craft should
exercise caution over other bays/sounds/protected waters. /22

FIRE...
Issued at 413 PM CDT Mon Oct 17 2022

Anomalously dry conditions will affect the region from Tuesday
into Wednesday afternoon. Relative humidity values are expected to
drop into the 15 to 25% range on Tuesday, then into the 20 to 25%
range on Wednesday. As the previous shift mentioned, if a few of
the CAMs model solutions were to verify, relative humidities could
trend even lower. The combination of dry fuels, very low
afternoon relative humidities, and winds to around 15 mph will
lead to the potential for extreme fire behavior on Tuesday. A Red
Flag Warning is in effect from 11AM to 7PM Tuesday for southern
Mobile and Baldwin counties in Alabama, as well as the far western
Florida Panhandle. Additionally, the Fire Weather Watch remains
in effect for south-central Alabama during this time. Any fires
that develop will likely spread rapidly. Outdoor burning is not
recommended! /25/26

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      33  64  32  68  42  76  50  80 /   0   0   0   0   0   0   0   0
Pensacola   39  64  39  67  47  75  53  78 /   0   0   0   0   0   0   0   0
Destin      46  64  47  66  52  75  56  78 /   0   0   0   0   0   0   0   0
Evergreen   31  62  30  67  36  74  42  78 /   0   0   0   0   0   0   0   0
Waynesboro  31  60  29  65  37  73  45  76 /   0   0   0   0   0   0   0   0
Camden      29  60  28  64  34  71  43  76 /   0   0   0   0   0   0   0   0
Crestview   31  64  31  68  38  74  46  78 /   0   0   0   0   0   0   0   0

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Freeze Watch from late tonight through Wednesday morning for
     ALZ051>060-261>264.

     Fire Weather Watch from 11 AM CDT this morning through this
     evening for ALZ056>060.

     Red Flag Warning from 11 AM this morning to 7 PM CDT this
     evening for ALZ263>266.

FL...Freeze Watch from late tonight through Wednesday morning for
     FLZ201-203-205.

     Red Flag Warning from 11 AM this morning to 7 PM CDT this
     evening for FLZ201>206.

MS...Freeze Watch from late tonight through Wednesday morning for
     MSZ067-075-076-078-079.

GM...Small Craft Advisory until 10 AM CDT Wednesday for GMZ630>632-
     650-655-670-675.

&&

This product is also available on the web at:
www.weather.gov/mob

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 18, 3:07 AM CDTFreeze WatchMOBButler, Choctaw, Clarke, Conecuh, Crenshaw, Monroe and 2 more24 hr

Nearby

Freeze Warnings in Alabama, 2022Freeze Warnings in Mississippi, 2022Freeze Warnings in Florida, 2022Every freeze warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.